Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On Gödel’s second incompleteness theorem
HTML articles powered by AMS MathViewer

by Thomas Jech PDF
Proc. Amer. Math. Soc. 121 (1994), 311-313 Request permission

Abstract:

In this note we give a short proof of Gödel’s Second Incompleteness Theorem.
References
  • Kurt Gödel, Über formal unentscheidbare Sätze der Principia Mathematica und verwandter Systeme I, Monatsh. Math. Phys. 38 (1931), no. 1, 173–198 (German). MR 1549910, DOI 10.1007/BF01700692
  • Gaisi Takeuti, Proof theory, 2nd ed., Studies in Logic and the Foundations of Mathematics, vol. 81, North-Holland Publishing Co., Amsterdam, 1987. With an appendix containing contributions by Georg Kreisel, Wolfram Pohlers, Stephen G. Simpson and Solomon Feferman. MR 882549
  • P. Vopěnka, A new proof of the Gödel’s result on non-provability of consistency, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 14 (1966), 111–116 (English, with Russian summary). MR 207546
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03B10, 03C62, 03F25
  • Retrieve articles in all journals with MSC: 03B10, 03C62, 03F25
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 121 (1994), 311-313
  • MSC: Primary 03B10; Secondary 03C62, 03F25
  • DOI: https://doi.org/10.1090/S0002-9939-1994-1191869-1
  • MathSciNet review: 1191869